Alert archive / Tennessee / Frost Advisories in 2011

Frost Advisory 9, NWS Morristown, TN

October 22, 201117 counties in Tennessee; 4 counties in Virginia

NWS Morristown, TN issued this frost advisory at Oct 22, 2011, 2:52 PM EDT for 17 counties in Tennessee; 4 counties in Virginia. It took effect at Oct 23, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2011, 2:52 PM EDT (18:52 UTC)
In effect from
Oct 23, 2011, 2:00 AM EDT
Expired
Oct 23, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Morristown, TN
All 21 counties

Anderson County, TN, Bledsoe County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Marion County, TN, Morgan County, TN, Scott County, TN, Sequatchie County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Norton, VA, Lee County, VA, Scott County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 20 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS74 KMRX 221852
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT SAT OCT 22 2011

...AREAS OF FROST POSSIBLE AGAIN TONIGHT...

.HIGH PRESSURE OVER THE AREA WILL CONTINUE TO PROVIDE CLEAR SKIES
AND CALM WINDS...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE MID
30S...WITH SOME ISOLATED LOCATIONS IN THE LOWER 30S BY SUNRISE
SUNDAY MORNING.

TNZ012>017-035>039-042-044-046-081-082-098-VAZ001-002-005-230800-
/O.NEW.KMRX.FR.Y.0009.111023T0600Z-111023T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-SEQUATCHIE-BLEDSOE-MARION-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...DUNLAP...PIKEVILLE...
JASPER...JONESVILLE...WISE...NORTON...GATE CITY
252 PM EDT SAT OCT 22 2011 /152 PM CDT SAT OCT 22 2011/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM
EDT /8 AM CDT/ SUNDAY. 

* EVENT...MUCH OF THE ADVISORY AREA WILL SEE LOW TEMPERATURES IN
  THE MID 30S...WITH ISOLATED LOCATIONS IN THE LOWER 30S...WHICH
  WILL LEAD TO AREAS OF FROST DEVELOPING EARLY SUNDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS
TONIGHT.

&&

$$

DGS
1 follow-up statement
833 
WWUS74 KMRX 230801
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 AM EDT SUN OCT 23 2011

...AREAS OF FROST POSSIBLE AGAIN LATE TONIGHT INTO EARLY THIS
MORNING... 

.HIGH PRESSURE OVER THE AREA WILL CONTINUE TO PROVIDE CLEAR SKIES
AND CALM WINDS...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE
MID 30S...WITH SOME ISOLATED LOCATIONS IN THE LOWER 30S BY
SUNRISE SUNDAY MORNING.

TNZ012>017-035>039-042-044-046-081-082-098-VAZ001-002-005-231300-
/O.CON.KMRX.FR.Y.0009.000000T0000Z-111023T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-SEQUATCHIE-BLEDSOE-MARION-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...DUNLAP...PIKEVILLE...
JASPER...JONESVILLE...WISE...NORTON...GATE CITY
401 AM EDT SUN OCT 23 2011 /301 AM CDT SUN OCT 23 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* EVENT...MUCH OF THE ADVISORY AREA WILL SEE LOW TEMPERATURES IN
  THE MID 30S...WITH ISOLATED LOCATIONS IN THE LOWER 30S...WHICH
  WILL LEAD TO AREAS OF FROST LATE TONIGHT INTO EARLY THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS
TONIGHT.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:33 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 22, 1:33 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
133 PM EDT SAT OCT 22 2011

.AVIATION...
CLEAR AND CALM CONDITIONS CAN BE EXPECTED THROUGH THE REST OF THE
AFTERNOON AND EVENING AT ALL TAF SITES. DEWPOINTS THIS AFTERNOON
ARE RUNNING A LITTLE HIGHER THAN YESTERDAY...AND WITH GOOD
RADIATIONAL COOLING CONDITIONS...WE WILL SEE FOG DEVELOPMENT AT TRI
AND TYS AGAIN TONIGHT. EXPECT HIGHLY VARIABLE VISIBILITIES
OVERNIGHT...AS LOW AS VLIFR AT TIMES. TYS WILL LIKELY SEE MVFR FOR
A FEW HOURS. ALL STIES WILL BE VFR BY MID-MORNING.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS
Hazardous weather outlook, Oct 22, 3:24 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 AM EDT SAT OCT 22 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
324 AM EDT SAT OCT 22 2011 /224 AM CDT SAT OCT 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2011Frost Advisories in Virginia, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.